MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the temperature measurement was not tracking properly.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: the manufacturer clinical specialist spoke with the perfusionist regarding an incident the team had with the blood parameter monitor (bpm) during a cardiopulmonary bypass (cpb) procedure on (b)(6) 2021.During the procedure it was noted that the patient's temperature was approximately 28 degrees celsius, the bpm was reading seven degrees below what the patient's temperature was.The perfusionist team does understand per practice and understanding from use of the bpm for years, that the thermistor in the disposable and the corresponding reading does not correlate to patient temperature.The concern was the potential hydrogen (ph) and the partial pressure of carbon dioxide (pco2) post in-vivo was very inaccurate.The concern about the temperature being drastically different than what they would normally see on the bpm, cooling to the same temperature on various other surgeries.The team opted to exchange the unit and all values, including the temperature were trending as expected.There was no blood loss or harm associated with the event.There was no delay in the continuation of the surgical procedure.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.During laboratory analysis, the product surveillance technician (pst) observed the bpm to power up and a 'f0a1' code logged in the erasable electronically programmable read only memory (eeprom).During visual inspection with a slight amount of lateral pressure, the tip of the thermistor detached from the arterial bpm.The tip of the thermistor was damaged resulting in poor temperature tracking.The product was sent to service to be brought to manufacturer¿s specifications before being returned to the customer.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key11294090
Report Number1828100-2021-00037
Device Sequence Number14522956
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)170711
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1